# SDR FQAR20180109002

- Difficulty date: January 9, 2018
- Submitted: January 9, 2018
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N741PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843835
- Aircraft time: 493 hours
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 35378001
- Condition: Cracked
- Location: Rt Wing
- Part time: 493 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION, A RIB IN THE RIGHT WING WAS FOUND CRACKED. THE RIB IN QUESTION IS THE 3RD RIB OUT FROM WING ROOT AND IS IN BETWEEN THE MAIN SPAR AND TRAILING EDGE ADJACENT TO CENTER FLAP SUPPORT. CRACK WAS ON UPPERMOST RIVET ATTACHING AFT FACE OF RIB TO TRAILING EDGE OF WING. WHEN THE RIB WAS REMOVED FOR REPLACEMENT, CLOSE VISUAL EXAMINATION REVEALED CRACK PROPAGATED FROM TOOLING MARK; THERE WAS A SECOND, DEEP TOOLING MARK THAT HAD NOT YET CRACKED; THERE WAS A SECOND, SMALLER CRACK AT THE RIVET HOLE; AND THE RIVET HOLE DID NOT APPEAR TO HAVE BEEN DEBURRED WHEN INSTALLED AT FACTORY. IT IS SUSPECTED THAT THE CRACK WAS CAUSED BY TOOLING MARKS AND STRESS DUE TO BURRS AT RIVET HOLE. THIS STATION HAS NEVER SEEN CRACKING IN THIS LOCATION.
